PDA

View Full Version : Will tapering make it worse? HELP NEEDED!



despitedetroit
12-06-2005, 16:34
Say someone has insufflated 40 mg of oxy, 15 or so times in a month range, ususally not more than 2-3 days in a row, but sometimes up to 5 days in a row. the last 3 days he did 40 the first, and 80 the last two days.

he's coming into contact with 15 10 mg methadone tomorrow...

he wants to use the methadone once or twice recreationally...and then use the rest to taper down to avoid any physical withdrawals...

1.) would this work? or would this just prolong/worsen future withdrawals.

2.) if it would work, what do you think the recreational dosages should be...

3.) and then in what dosages should i taper off with...

4.) or would it be better/ less painful wd's to just go cold turkey off the oxy's and save the methadone for another time...

heh, sorry for all the questions..

but also...

5.) what if i took a recreational dose of methadone tomorrow, and then went cold turkey...except for maybe a very small dose of done the next day, then just stop....?

last one...if i do decide to taper with methadone, how long should i wait between doses. and how often are you supposed to dose with 'done anyways?

if you need to know any info about me to make a more accurate response, let me know...i'm 6 ft, 160 lbs. and have been using 40 mgs of oxy about 3 times a week for the last 2-3 months...and after a 2-3 day binge, i definetly feel withdrawals, although they are probably pretty light compared to experiences from others i've read.

anyways, your help would be very very very very much appreciated!

-jordan

despitedetroit
12-06-2005, 17:06
How long after the last dose of oxy should the methadone come into play?

center
12-06-2005, 20:26
"Tapering" IMO with any drug is not a good idea. More temptation to use the drug once you've gotten that "hit"...

despitedetroit
12-06-2005, 22:21
bump

anyone wanna help me out with a methadone tapering schedule/answer my questions

despitedetroit
12-06-2005, 22:37
update...i took 20 mg of methadone at approximately 10:30 am..mostly for recreational use....say i go cold turkey after that dose...

will i most likely withdrawal?...
(see above for my amount of opiate abusage (sic) in last couple
days)

or can i continue to use the 'done recreationally for another day or two, and then gradually lower my dosage of 'done til i'm doing nothing and escape withdrawals?

chasem
12-06-2005, 22:58
well, keep in mind the WD will only last 3 days. so if you take methadone for anymore than 5, its probaly kinda stupid.

I use hydrocodone to help me get rid of OC WDs. Its not that they completly stop them, its just hard to focus on them when your buzzing from the hydro. If I am buzzing from hydro, i can easily forget about OC withdrawls

despitedetroit
12-06-2005, 23:41
yeah...is the methadone just going to prolong withdrawals?

i know if i stopped now the wd's would be relatively minor...
But i have 15 methadone and was wondering if i can get high on them today, and tomorrow, which would be my 5th straight day of opiate usage, Then if I use the remaining methadone in smaller and smaller doses could I mostly avoid withdrawals...?

or am i just prolonging the days i've been "on" opiates, thus leading to even worth withdrawals...regardless of how i taper with the remaining methadone.

center
12-06-2005, 23:49
I dunno, to me it seems like thats living on the edge of quitting a substance and potentially getting hooked on another substance, even if its not as "hardcore"...especially if its from the same class

adradmin
12-06-2005, 23:54
^^for once center has some great advice. i agree with u...

center
12-06-2005, 23:56
Ive toned down my soapbox a little...

despitedetroit
13-06-2005, 06:55
so if i was to stop tonite...my most recent 10 mg dose of 'done being at 1 pm, for a total of 30 mg for the day...
if i go to sleep and wake up tomorrow fine, which i assume i will, since i've read about methadone's long duration, do you think i will get withdrawals that nite or the next morning..?

this would be my 4th day straight on opiates. and probably my 15th or so out of the last 30 days, not all consecutive.

the last 4 days were as shown:
day 1: 40 mg oc day 2: 80 mg oc day 3: 80 mg oc day 4: 30 mg methadone.

if i do get withdrawals...would it be safe to take a small dose of methadone, like 5-10 mg, to ward off WD's, or would it just prolong them...?

and say i fuck up and i do 'done or oxy tomorrow...at 5 days, would i be almost certain to withdrawal? or could i still taper using small doses of methadone?

and how long after you take your last dose of methadone can you get high again on oxy or any other opiates?

thanks

Jamshyd
13-06-2005, 07:07
If you have enough oxy (which you seem to have), I would taper with that first. Oxy has a halflife WAY shorter than Methadone, and so withdrawing from oxy will last shorter than Methadone.

I say leave the methadone until the physical dependence is gone, and then think of whether you want to use it or keep it just in case you needed it sometime.

center
13-06-2005, 07:12
Originally posted by Jamshyd
If you have enough oxy (which you seem to have), I would taper with that first. Oxy has a halflife WAY shorter than Methadone, and so withdrawing from oxy will last shorter than Methadone.

I say leave the methadone until the physical dependence is gone, and then think of whether you want to use it or keep it just in case you needed it sometime.

despitedetroit
13-06-2005, 07:25
i think you misunderstood, and i do appreciate your advice...the thing is i don't have any oxy...just about 6 pills of 10 mg methadone...

and you've seen my rate of usage and what i've used....i've being using regularly (1-3 times a week) for the past 3 or so months...just oxy.

today was the only day i've done methadone in my recent usage...but it's still an opiate, and my 5th in 5 days...

i was just hoping i could somehow use these methadone to curb most or all WD symptoms, even if they are sleight in comparison to most of this board, by
using very small tapering doses, over the next 2-5 days starting tomorrow night probably...

from what i gather, this isn't how it works...and i'm best just going cold turkey after this methadone wears off...(or procuring another weaker opiate, ala vicodin, etc...but that's almost harder to find, and ultimately more expensive...sadly)

if this is correct...then i guess i'll just be a man and do it...i've done it before and i know my usage isn't extremely rampant, resulting in fairly mild withdrawals (from a general consensus)...

so, yeah...anything else ya wanna help with?

johnnyb420
13-06-2005, 09:11
you say you want to use the methadone to curb with drawels yet you say you want to get high for a couple days first sounds like you are playing with fire i dought you have enough methadone to develop dependance but if you keep playing with fire you will get burned methadone withdrawel lasts for weeks even months i would suck it up and stop using now save thee methadone if the withdrawels get bad take one 10mg tab and then wait until the withdrawels get bed again take half of a tab .5mg then go cold turkey

edit:methadone should hold you for a couple days at a time

dankstersauce
14-06-2005, 00:35
from what u said about your opiates use, i think the methadone would fuck you up more than help you. if you've only been using for a month and not every day, you should be able to go through withdrawl without anything. but if u want to make it an easy withdrawal, eat like 20-30mg of methadone the first day then just cut the dose in half till you cant cut the pill n e smaller

despitedetroit
14-06-2005, 00:37
yeah, so i haven't done anything..and it's been about 24 hours since my last dose. i'm feeling fine, and don't plan on doing anything for awhile.

when do you think i'll be "in the clear" though, as far as withdrawals resulting from my most recent usage?

like when has the methadone, being the last opiate i took, left my body...and i can safely dose again, once, not in succession, and not extend the WD from my most recent usage?

i can clarify something, if this doesn't make sense

cire113
14-06-2005, 01:01
maybe a few weeks

despitedetroit
14-06-2005, 01:47
even if i only took methadone once, at 30 mg. and my usage wasn't that high...about 40 mg, once every 2-5 days for 3 months, never more then 4-5 days in a row....so you're saying i will WD if i use any time again in the period of the next couple weeks...

anyone else have anything to say?

ktx49
14-06-2005, 03:44
yes until you go through withdrawls COMPLETELY, tapering/switching opiates/etc. will definately only make it worse for you....basically prolonging you're time until WDs.

best of luck, im in the same boat.... 'bout to take my last recreational dose of this shit(50mg of oxy) then im using the last of my shit to help me get through withdrawls and then im going clean for atleast 2 weeks no opiate.

cire113
14-06-2005, 06:05
Looks like we are all in the same boat .. .im currently at the midst of a break and started it with just a 5mg methadone to chill out before the real wds hit..

however... methadone is very powerful but it takes a long time to build tolerance unless you use frequently... however be warned that methadone wd is horrifficly long so be careful ...


I only use it to help when taking breaks and never recreationally... Even though they do give GREAT relief and Euphoria in me for 24 hrs..

but even small amounts at 5 or 2mgs can still help with minor wd's

TheLoveBandit
08-06-2009, 04:26
w/d proj bump